Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 5, 2011, 7:28 PM CDT for Harris County, Montgomery County, Waller County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 5, 2011, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Harris County, TX, Montgomery County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WUUS54 KHGX 060028 SVRHGX TXC201-339-473-060100- /O.NEW.KHGX.SV.W.0087.110706T0028Z-110706T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 728 PM CDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS... SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS... EASTERN WALLER COUNTY IN SOUTHEAST TEXAS... * UNTIL 800 PM CDT * AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TOMBALL...AND MOVING WEST AT 15 MPH. * LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT LIMITED TO STAGECOACH.. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2995 9591 3018 9589 3014 9556 2996 9557 TIME...MOT...LOC 0028Z 094DEG 11KT 3005 9567 $$
1 follow-up statement
834 WWUS54 KHGX 060046 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 746 PM CDT TUE JUL 5 2011 TXC201-339-473-060100- /O.CON.KHGX.SV.W.0087.000000T0000Z-110706T0100Z/ MONTGOMERY TX-WALLER TX-HARRIS TX- 746 PM CDT TUE JUL 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR HARRIS...WALLER AND MONTGOMERY COUNTIES... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF STAGECOACH...OR 10 MILES SOUTHWEST OF PINEHURST...MOVING WEST AT 30 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE BUILDINGS. TAKE COVER NOW! && LAT...LON 2995 9591 3018 9589 3014 9556 2996 9557 TIME...MOT...LOC 0047Z 095DEG 25KT 3006 9581 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 5, 7:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 PM CDT TUE JUL 5 2011 .AVIATION... OUTFLOW FROM EARLIER STORMS IN THE EAST NOW ALONG A NAVASOTA TO IAH TO HOU TO NEAR HGX LINE AND CONTINUING TO SPREAD WSW. STORMS CLUSTERING IN SE MONTGOMERY COUNTY TO THE NORTHEAST OF IAH SHOULD SLOWLY WEAKEN BUT MAY REINFORCE THE EASTERLY FLOW ACROSS IAH/HOU WITH SHRA/TSRA DEVELOPING VCNTY OF DWH TO IWS. ANOTHER AREA OF STORMS MOVING SOUTH NEAR DKR. OVERNIGHT EXPECT WINDS TO RELAX AND SKIES TO CLEAR EXCEPT FOR SOME LINGERING CI. TOMORROW A SIMILAR DAY WITH SHRA/TSRA DEVELOPING VCNTY OF SEABREEZE AND MORE STORMS DEVELOPING TO THE EAST AND NORTHEAST WITH THE NORTHERLY FLOW ALOFT BRING MORE DISTURBANCES SOUTH INTO THE REGION. 45 && .UPDATE... QUICK UPDATE TO RAISE POPS IN THE HOUSTON/TRINITY COUNTY AREA AND ADD MENTION OF SEVERE FOR PULSE SEVERE. INVERTED V SHOULD SUPPORT A CONTINUATION OF SEVERE POTENTIAL FOR THE NEXT COUPLE OF HOURS IN THOSE NORTHEASTERN COUNTIES. A COUPLE OF REPORTS OF HAIL/WIND DAMAGE IN LIBERTY AND HOUSTON COUNTY. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 98 75 98 75 / 40 10 20 10 20 HOUSTON (IAH) 75 97 75 97 75 / 20 20 10 20 20 GALVESTON (GLS) 81 93 81 93 81 / 20 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...45
Hazardous weather outlook, Jul 5, 3:23 AM CDT, 16 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 AM CDT TUE JUL 5 2011 TXZ176>178-195>200-210>214-226-227-235>238-060830- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-SAN JACINTO-WALKER-WALLER-WASHINGTON-WHARTON- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING...AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ163-164-179-060830- HOUSTON-POLK-TRINITY- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO- GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS ...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 5, 5:05 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 PM CDT TUE JUL 5 2011
TXZ200-214-052245-
CHAMBERS-LIBERTY-
505 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF LIBERTY...MOVING SOUTHWEST AT 5
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DEVERS AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2988 9472 3018 9497 3024 9491 3024 9467
3022 9463 3012 9460 3012 9446 3011 9445
2990 9444 2990 9437 2987 9436
TIME...MOT...LOC 2205Z 066DEG 3KT 3008 9460Special weather statement, Jul 5, 6:37 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
637 PM CDT TUE JUL 5 2011
TXZ163-164-060030-
HOUSTON-TRINITY-
637 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF CROCKETT...MOVING SOUTH AT
10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WECHES...PENNINGTON...
LATEXO...KENNARD AND CROCKETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3158 9524 3159 9519 3150 9509 3148 9510
3147 9506 3139 9495 3110 9523 3136 9555
3160 9534 3160 9529 3160 9527
TIME...MOT...LOC 2337Z 006DEG 8KT 3145 9520The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:52 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 53 min |
| Jul 6, 3:09 PM CDT | Special Weather Statement | HGX | Fort Bend | 66 min |
| Jul 6, 3:13 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Harris | 26 min |
| Jul 6, 3:33 PM CDT | Special Weather Statement | HGX | Harris | 57 min |
| Jul 6, 3:43 PM CDT | Special Weather Statement | HGX | Walker | 62 min |
| Jul 6, 4:52 PM CDT | Special Weather Statement | HGX | Fort Bend | 68 min |
| Jul 6, 5:56 PM CDT | Special Weather Statement | HGX | Trinity | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.